Thanks for your help and support on this forum. The situation:
Mid-30s professional male, fairly active and healthy.
* Since divorce have seen 6 - 8 highly paid escorts - some unprotected oral, but ALWAYS protected vaginal.
* A couple of instances of unprotected vaginal sex from the dating scene...divorcee moms with kids
The question...is the occurrence of Genital warts an indication of HIV infection?
I am a little worried, but have really had no HIV symptoms per se other than the fact I was diagnosed with a possible very mild outbreak of genital warts. With the anxiety over the last couple of weeks, I have had some normal anxiety symptoms: edgy, lack of focus, some hand tingling, weight loss (eating much less due to stress/anxiety) etc. I cannot think back to any situations over that past year where I had a prolonged fever, night sweats, rashes, or other issues. I did have one bout of cold/respiratory illness during the cold/flu season, but so did 1/2 of the office. After only a couple weeks of treatment, my warts are responding very well to the Condolyx and the immune booster supplements which would make me think my immune system is in pretty good shape.
Any thoughts or reassurances that you can provide would be helpful. Thanks again.
The appearance of garden-variety genital warts is not an indication of HIV or other immune deficiency. Since your warts are clearing up on treatment, cross the recurrences bridge if/when you come to it. Be aware that warts commonly recur in the next few months after treatment, and that also is not an indication of immune deficiency or HIV. The only wart-related signs of possible immune deficiency are the appearance of especially aggressive, fast-growing, giant warts; and warts at atypical locations, especially the mouth or face. Even those usually don't indicate HIV, but occurrence of those problems would warrant HIV testing to be safe.
Nice to hear of your confidence in 'immune booster supplements' and don't like bursting any bubbles. But those products are quackery. I hope you didn't waste too much money on them. They have no measurable effect on one's immune system and do not help warts resolve any more rapidly than they would otherwise.
One more thing (and I'm done..I promise). The only other health related problems I've had over the last 7 or 8 months would appear to be prostatitis related. I have had pretty severe pain in the area where a doctor would place his fingers to do a hernia exam and all around my lower back on the same side. I have had no difficulty in urination, no burning, no tingling, nothing. And, lately, I have had a little bit of white coating on my tongue. Seems like I am having some post nasal drip, dry mouth symptoms. I am currently taking a sulfur antibiotic for the prostate...I think I read somewhere that the sulfur effect can cause the drying out and white effect???
All sexually active persons outside mutually monogamous relationships ought to be tested for HIV periodically, say once a year. If you haven't been tested recently, this would be a good time--but not because you have genital warts.
Prostatitis is not an STD and I have no comment about that diagnosis or its treatment. I am unware of sulfa drugs causing the symptoms you describe. Talk to the provider treating you for that condition.
Thanks Doctor, I will get a test done.
Would you concur with my thoughts that my overall risk is very low?
I have since gotten confirmation that both of my partners with whom I had unprotected sex were tested at beginnig of 2007 and both negative. The other episodes of fully protected sex were with condoms and I don't remember any breakage, slippage, etc.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.